Alert archive / Florida / Special Weather Statements in 2019
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Aug 26, 2019, 5:13 PM EDT for Lake County, Florida. It was in force for 92 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2019, 5:13 PM EDT (21:13 UTC)
- Expired
- Aug 26, 2019, 6:45 PM EDT
- In force
- 92 min
- Issued by
- NWS Melbourne, FL
County Lake County, FL
The radar
The Tampa radar (KTBW), 107 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 9.2 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1687 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 698 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
732
WWUS82 KMLB 262113
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
513 PM EDT Mon Aug 26 2019
FLZ044-045-053-144-262245-
Northern Lake County FL-Osceola FL-Orange FL-Southern Lake County FL-
513 PM EDT Mon Aug 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR LAKE...WESTERN ORANGE AND
NORTHWESTERN OSCEOLA COUNTIES UNTIL 645 PM EDT...
At 508 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles east of Inverness Airport to 11 miles
northeast of Zephyrhills North. Movement was east at 10 to 15 mph. A
large scale boundary collision along with other outflow boundary
interactions will result in development of additional strong storms
across Lake and western Orange county this evening.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Orlando, Kissimmee, Apopka, Ocoee and Winter Garden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2896 8195 2896 8148 2823 8144 2823 8154
2826 8156 2826 8166 2835 8166 2835 8179
2836 8179 2836 8186 2835 8186 2835 8196
TIME...MOT...LOC 2108Z 259DEG 14KT 2878 8218 2833 8201
$$
CombsWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 26, 3:55 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Aug 26, 3:55 PM EDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 355 PM EDT Mon Aug 26 2019 .DISCUSSION... Current-Tonight....Active convection along the west coast sea breeze and storms near the Lake Okeechobee and east coast breeze merger will send additional outflows across the interior into this evening. Some strong storms are likely near metro Orlando/inland Volusia and Lake counties by the late afternoon and early evening. Locally heavy rain, gusty winds and frequent lightning are expected with the strongest storms. Some storms may make it back to the Brevard and Indian River county coast into the evening with light westerly steering flow at the mid levels. Considerable evening cloudiness will give way to partly cloudy skies overnight. Lows in the lower to mid 70s across the interior with some upper 70s along the Atlantic beaches. Tuesday-Wednesday (previous)...As the weak tropical low drifts northeast towards the north/central Atlantic, a surface to mid level ridge builds across the eastern GOMEX from the southern FL peninsula. Positioning between these two features will lead to light west to northwesterly flow mid week, with sea breeze development each afternoon. Precipitable water values remain over 2.00" which supports 50-60% PoPs Tuesday; however dry air wedge approaches the Gulf Coast on Wednesday, which may inhibit activity as PWATs decrease to near 1.70". Sea breeze driven diurnal convection continues in the mid-range, with convection favored over the interior in the afternoon, then pushing toward the coast in light westerly steering flow. Temps remain at late August norms, with highs in the low 90s, lows in the mid 70s. Thursday-Friday (modified)...Another weak cold front digs across the Deep South early Thursday, pausing before crossing the FL border. Winds ahead of this stalled front shift from NW to SE, transporting higher moisture to the region. As discussed in previous forecasts, latest guidance does trend PoPs upward during this period, as a broad low forms along the stalled boundary, in turn, developing a more pronounced sea breeze driven convective setup in the afternoon. As a result, have drawn likely PoPs across interior land areas Thursday and tailoring to just the far interior Friday in stronger southeasterly flow. Labor Day Weekend (modified)...12Z guidance continues trend with some of the global models bringing Dorian toward south or east central FL over the Labor Day weekend. Higher uncertainty than normal exists due to potential land interaction with Hispaniola and also the trend of some of the models to weaken the system to a tropical wave, though the ECMWF and legacy GFS continue trend of keeping an intact system moving toward FL. For now will not make major shifts from the previous forecast with POPs near 50 percent, and allow for an upward trend with later forecasts. At the very least, higher moisture is expected to reach FL by Saturday and Sunday, leading to the potential for a soggy Labor Day weekend. Since any potential impacts are nearly a week away, and the peak of the hurricane season is rapidly approaching, all persons in Florida should closely monitor forecasts and updates this week from both the National Hurricane Center and your local National Weather Service Office. There's no better time than now to review your hurricane preparedness plan, and make sure you hurricane supply kit is fully stocked and up to date. && .AVIATION... Much higher coverage of showers and storms expected this afternoon into this evening. Except near SUA, the bulk of the storm activity should hold off until after 20Z, and interior sites have TEMPO TSRA restrictions through approximately 00Z. Some storms also expected to push back toward the coast this evening but confidence is only high enough to include TEMPO restrictions at TIX and MLB. There could be lingering storms and debris rain until 02-03Z late this evening, but once convection diminishes VFR conditions prevail overnight tonight. && .MARINE... Tonight...NE/N winds to 5-10 knots early will decrease to around 5 knots overnight. Seas will range from 3-4 ft offshore from Volusia county to 2-3 ft across the srn marine area. Some storms may move back toward the Brevard coast this evening otherwise isolated showers/storms will be mainly across the central and srn waters overnight. Tuesday-Friday...Light westerly flow develops over the region on Tuesday, with brief onshore shifts as the sea breeze develops in the afternoon. By Thursday, winds shift southeasterly, dragging higher moisture to the region through the weekend. Offshore moving showers and thunderstorms are likely midweek, with activity transitioning to the interior later in the week. Winds 5-10 kts with persistent seas of 3 ft. && .PRELIMINARY POINT TEMPS/POPS... DAB 75 90 74 91 / 20 30 30 40 MCO 75 93 76 94 / 50 50 20 50 MLB 75 91 75 90 / 30 50 30 50 VRB 73 91 73 90 / 30 50 30 50 LEE 75 92 77 93 / 50 40 20 40 SFB 75 93 77 94 / 40 50 20 50 ORL 76 93 78 94 / 50 50 20 50 FPR 73 90 73 90 / 20 50 30 50 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Volkmer/Glitto/Combs
Hazardous weather outlook, Aug 26, 10:37 AM EDT, 6 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1037 AM EDT Mon Aug 26 2019 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-262300- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1037 AM EDT Mon Aug 26 2019 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Numerous afternoon showers and lightning storms are expected in east central Florida this afternoon and early this evening, mainly from near Interstate 95 westward across the interior. Activity will initially occur along the local Atlantic sea breeze and Lake Okeechobee breeze during the afternoon. Storm coverage and intensity will increase in the late afternoon as it spreads inland from Interstate 95 across the interior, and will continue into early evening. Today's storm motion will be slow and erratic, with perhaps a slow drift toward the east at times. This will lead to rainfall totals of 1 to 3 inches, or a little higher, in the most intense storms. Frequent deadly cloud to ground lightning will also occur, along with brief wind gusts to 30 or 35 mph. Move indoors to safety at the first sign of threatening skies. .RIP CURRENT IMPACT... A northeast swell north of Cape Canaveral will contribute to a moderate rip current risk for the Volusia and northern Brevard county beaches. Always swim within sight of a lifeguard. .MARINE THUNDERSTORM GUST IMPACT... A few storms could produce wind gusts of 30 to 35 knots over large inland lakes, with a much lower chance for strong storms expected over the open Atlantic and Intracoastal Waterway. .RIVER FLOOD IMPACT... The Saint Johns River near Geneva remains in action stage with a very slow rise in the river level expected. When action stage is reached, no wake zones go into effect and county parks are closed for areas east of Lake Monroe to Lake Harney. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Scattered to numerous showers and lightning storms are forecast through the rest of the work week. By Labor Day weekend, Tropical Cyclone Dorian is currently forecast by the National Hurricane Center to be moving into the southeastern Bahamas. Since the forecast intensity of the system is highly uncertain at this time, it is much too early to say which impacts, if any, will be felt in east central Florida this far out in time. With Dorian moving toward the northeast Caribbean, and since the peak of the hurricane season is rapidly approaching, all persons in Florida should closely monitor forecasts and updates this week from both the National Hurricane Center and the National Weather Service Office in Melbourne. There's no better time than now to review your hurricane preparedness plan, and make sure that your hurricane supply kit is fully stocked and up to date. from mid to .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Volkmer/Cristaldi
In the hours before
Special weather statement, Aug 26, 2:50 PM EDT, 2 hours 23 minutes before
Special Weather Statement National Weather Service Melbourne FL 250 PM EDT Mon Aug 26 2019 FLZ059-064-261915- St. Lucie FL-Martin FL- 250 PM EDT Mon Aug 26 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ST. LUCIE AND NORTH CENTRAL MARTIN COUNTIES UNTIL 315 PM EDT... At 249 PM EDT, Doppler radar was tracking a strong thunderstorm near Port Saint Lucie. This storm was nearly stationary. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Port Saint Lucie, Stuart, Palm City, White City and Port Saint Lucie River Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2714 8024 2711 8039 2730 8054 2735 8033 TIME...MOT...LOC 1849Z 146DEG 4KT 2720 8037 Combs
Special weather statement, Aug 26, 3:14 PM EDT, 1 hour 59 minutes before
Special Weather Statement National Weather Service Melbourne FL 314 PM EDT Mon Aug 26 2019 FLZ059-064-261945- St. Lucie FL-Martin FL- 314 PM EDT Mon Aug 26 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ST. LUCIE AND NORTHWESTERN MARTIN COUNTIES UNTIL 345 PM EDT... At 314 PM EDT, Doppler radar was tracking a strong thunderstorm over Tradition, or near Port Saint Lucie. This storm was nearly stationary. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Port Saint Lucie, Palm City, Saint Lucie West, Tradition and Tradition Field. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2717 8027 2710 8059 2732 8062 2734 8036 TIME...MOT...LOC 1914Z 000DEG 0KT 2726 8042 Combs
Special weather statement, Aug 26, 3:57 PM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Melbourne FL
357 PM EDT Mon Aug 26 2019
FLZ058-059-262030-
St. Lucie FL-Okeechobee FL-
357 PM EDT Mon Aug 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. LUCIE AND
NORTHEASTERN OKEECHOBEE COUNTIES UNTIL 430 PM EDT...
At 356 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles south of Fort Drum to 10 miles west of
Fort Pierce South. Movement was north at 5 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Fort Drum and Country Hills Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2735 8043 2734 8090 2755 8093 2756 8052
2756 8044
TIME...MOT...LOC 1956Z 180DEG 6KT 2740 8083 2742 8052
CombsSpecial weather statement, Aug 26, 5:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
513 PM EDT Mon Aug 26 2019
FLZ044-045-053-144-262245-
Northern Lake County FL-Osceola FL-Orange FL-Southern Lake County FL-
513 PM EDT Mon Aug 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR LAKE...WESTERN ORANGE AND
NORTHWESTERN OSCEOLA COUNTIES UNTIL 645 PM EDT...
At 508 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles east of Inverness Airport to 11 miles
northeast of Zephyrhills North. Movement was east at 10 to 15 mph. A
large scale boundary collision along with other outflow boundary
interactions will result in development of additional strong storms
across Lake and western Orange county this evening.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Orlando, Kissimmee, Apopka, Ocoee and Winter Garden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2896 8195 2896 8148 2823 8144 2823 8154
2826 8156 2826 8166 2835 8166 2835 8179
2836 8179 2836 8186 2835 8186 2835 8196
TIME...MOT...LOC 2108Z 259DEG 14KT 2878 8218 2833 8201
CombsThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 2:50 PM EDT | Special Weather Statement | MLB | Martin | 25 min |
| Aug 26, 3:14 PM EDT | Special Weather Statement | MLB | Martin | 31 min |
| Aug 26, 3:20 PM EDT | Areal Flood Advisory | MLB | Martin, Saint Lucie | 85 min |
| Aug 26, 3:57 PM EDT | Special Weather Statement | MLB | Okeechobee, Saint Lucie | 33 min |
| Aug 26, 6:36 PM EDT | Areal Flood Advisory | MLB | Lake, Orange, Osceola | 114 min |
| Aug 26, 6:44 PM EDT | Special Weather Statement | MLB | Orange | 46 min |
Nearby
Special Weather Statements in Florida, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.